But many high-risk women who should get scanned don't, experts add
by prissie on Mon Apr 07, 2008 12:00 AM
by micromisterphone on Mon Apr 07, 2008 12:00 AM
You should almost be over the worst of your recovery, the mucus should be clearing up soon if it hasnt already. Your saliva may or may not come back all the way, everyone is different, both in treatment and in recovery.
See if your doc will prescribe Salagen to help stimulate saliva production, mine did and it does help somewhat. You should also look for Biotene products. They have toothpaste, gum , mouthwash and oral spray that help a LOT with the drymouth. Also, make sure you are getting plenty of water and get yourself a cool air humidifier, at least for your bedroom.
Good luck, and best wishes.
by BUTTERFLYDANCER on Tue Apr 08, 2008 12:00 AM
by rick51 on Tue Apr 08, 2008 12:00 AM
Keep in mind that while all of us seem to experience the same side effects w/ radiation, we all heal differently. I finished 35 radiation treatments Feb. 25, 2008. So, it hasn't been two months and I'm almost 100%. Only things lacking are my taste buds still are not 100%, but pretty close, and my dry mouth. But neither are that big of a deal considering what we all have been through. More of an inconvienance. I just drink lots of water and if something tastes like cardboard, I try something else. Of all the things in life that can go wrong (just read what other cancer people are going through), dealing w/ these things are nothing more than a small hassle.
Stay positive, realize it can always be much worse and things will work out.
by Bob_d_4 on Sat Apr 12, 2008 12:00 AM
by prissie on Sun Apr 13, 2008 12:00 AM
by Laszlo on Thu Apr 17, 2008 12:00 AM
I had 37 radiation treatments and cisplatin. The 3 weeks after the last treatment was hell - this was 4 months ago. Since then it is improving, but not evenly - there were some lousy weeks, but mostly better and better.
I am still tired sometimes, but I can also ski all day and go for hour-long fast bike-rides.
I did not feel improved saliva production until 4 months after the treatment ended, but lately it started to improve.
Every month you will be surprised how much you feel than the previous month. And once you think that you are not going to improve any better, you will be surprised that you actually will.
by prissie on Thu Apr 17, 2008 12:00 AM
Yes, the period when you have raw sores is very tough. But they will go away soon! (And yes, our oral hygiene was never better :-). BTW, I assume you are using flouride trays - my dental-oncologist told me to use them daily since the lack of saliva tremendously increases tooth decay; therefore, without daily use of flouride I would need crowns for most of my teeth in no time.
The possibility of chocking is real (my doctors warned me about it) - I believe you are wise if you are careful.
But - again - this will get better and better. A month ago it never crossed my mind to participate in a meeting without my water bottle. If I forgot to take one with me, I had to leave to get it. Today, if I forget, no problem - I will be OK up to 30-45 minutes.
Oh, and cofee. I don't know if you drink cofee - it was hard for me to be without it. Since it is a drying agent, I couldn't drink it after a few weeks of treatments - it made my throat so dry that it was pure torture. I was certain that I would never drink cofee again.
A few weeks ago, for my birthday, I got a Starbucks card, and now I am in the line every morning...
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.